Jump to content

Anyone On A Snri?


kayjay
 Share

Recommended Posts

I have Hyper POTS and was put on lexapro before my official diagnosis at mayo. Do any of you with hyperadergenic pots take a SNRI? I have read that they are better for my kind of pots then SSRI?

Any input is helpful. Lexapro is doing nothing and I am so tired all of the time I don't want to take anything that is not working.... Oops time for my 10:00 nap.... sad but true. THANK YOU

Link to comment
Share on other sites

According to Vanderbilt University's Autonomic Clinic, I have H-POTS. When my endocrinologist wanted to put me on an SNRI, I called my cardiologist back at Vanderbilt first. He EMPHATICALLY told me NO, under no circumstances to take an SNRI since it increases the norepinephrine circulation in your system. If I wanted to try a SSRI, fine, but nothing that increases norepinephrine.

Link to comment
Share on other sites

This article by Grubb does list SNRI as potentially beneficial for H-POTS. Also mentioned is Buproprion which one might call an NDRI... norepinephrine & dopamine reuptake (and also some nicotinic antagonism thrown in).

2008 Postural Tachycardia Syndrome article in Circulation:

http://circ.ahajournals.org/cgi/content/full/117/21/2814

It is Table 2 which lists a couple SNRI's in association with "H" meaning "H-POTS":

http://circ.ahajournals.org/cgi/content-nw...2814/TBL2189801

Duloxetine (Cymbalta) & Venlafaxine (Effexor) are listed along with Buproprion (Wellbutrin). Others might have similar potential to help. Opinions and actual experience may differ, as always, but they may be worth a trial run.

Link to comment
Share on other sites

SSRI= SSRIs increase the extracellular level of the neurotransmitter serotonin by inhibiting its reuptake into the presynaptic cell, increasing the level of serotonin available to bind to the postsynaptic receptor. They have varying degrees of selectivity for the other monoamine transporters, with pure SSRIs having only weak affinity for the noradrenaline and dopamine transporter.

SNRI= SNRIs act upon and increase the levels of two neurotransmitters in the brain that are known to play an important part in mood, these being serotonin and norepinephrine. This can be contrasted with the more widely-used selective serotonin reuptake inhibitors (SSRIs) which act more selectively on serotonin.

All I know is that Vandy looked at my chart and said absolutely no way for an SNRI. It all depends on which doc you go and the theory you believe I guess. :unsure:

SNRI Contraindications:

"Due to the effects of increased norepinephrine levels and therefore higher adrenergic activity, pre-existing hypertension should be controlled before treatment with SNRIs and blood pressure periodically monitored throughout treatment."

I have orthostatic HYPER-tension that can get crazy-high so those were out for me.

Edited by firewatcher
Link to comment
Share on other sites

Thanks for the info... I am grateful. I wanted Mayo to change my meds - I have read that SNRI's can give you more energy- I have had problems with hypertension due to my POTS... so firewatcher I think I will not press the issue.

I just need a little energy to be a better wife/mom... but sounds like a snri might not be safe for me.

Link to comment
Share on other sites

My endo suggested Pristiq (SNRI) for just that reason, I wanted enough energy to make it through the day. I think that it would make me feel like I do unmedicated or induce worse symptoms. I trust my cardiologist from Vanderbilt on this one. Of all the docs, he has been right more than 95% of the time. I just wish he could tell me what "the other condition" I'm dealing with is, other than POTS. :)

I use morning caffeine for a boost, nothing after noon. Nothing helps after exercise, it's like I spent all my "energy units" up for that day. :unsure:

Link to comment
Share on other sites

My endo suggested Pristiq (SNRI) for just that reason, I wanted enough energy to make it through the day.

OK, this is entirely off the subject, but those ads for Pristiq with the wind-up doll are so stupid, they might KEEP me from trying it. The lady picks up her wind-up doll and stares at it for the longest time. I keep hoping that someone will do a parody in which she starts smacking the doll on the tabletop.

Sorry. Back to serious discussion. :blink:

Link to comment
Share on other sites

LOL about that doll!

My daughter had to go off Prozac (ssri) for a sleep study 3 weeks ago--and thank goodness the sleep study was done last night.

Tomorrow she can go back on the Prozac but slowly get back to her regualr dosage.

Proof that the Prozac helps her: these last 3 weeks have been chaos--between her mood swings and her pain!!! ;):P:):lol:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...